Format

Send to

Choose Destination
Acta Ophthalmol. 2008 Jun;86(4):372-6. Epub 2007 Nov 17.

Complications in patients after intravitreal injection of bevacizumab.

Author information

1
Department of Ophthalmology, Osaka University Medical School, Suita, Japan.

Abstract

PURPOSE:

To report complications in patients after intravitreal injection of bevacizumab to treat ocular diseases associated with vascular endothelial growth factor.

METHODS:

We retrospectively reviewed the systemic and ocular complications that developed within 2 months of each intravitreal injection of bevacizumab in 707 patients (1300 injections) with intraocular neovascularization or macular oedema.

RESULTS:

Nine ocular (1.27%) and eight systemic (1.13%) complications occurred in 707 patients. The ocular complications included corneal abrasion (n = 2), chemosis (n = 2), lens injury (n = 1), ocular inflammation (n = 2), retinal pigment epithelial tear (n = 1) and acute vision loss (n = 1). The systemic complications included cerebral infarction (n = 1), elevation of systolic blood pressure (n = 2), facial skin redness (n = 1), itchy diffuse rash (n = 1) and menstrual irregularities (n = 3).

CONCLUSION:

Intravitreal injection of bevacizumab may cause systemic or ocular complications. Caution is advised when considering intravitreal injection of this drug.

[Indexed for MEDLINE]
Free full text

Supplemental Content

Full text links

Icon for Wiley
Loading ...
Support Center